As for the side effects from the chemo:
1. Loss of taste buds. You will have a weird feeling in your mouth. Flavors are very different or non-existent. I have heard that eating ice while taking the taxetere will reduce this effect.
2. Nuropathy has not been a problem.
3. This one is important. Go online and but some Elasto-Gell mittens and wear them when you get the Taxetere. In a recent study the Oncologist found that cooling the hands will reduce the chance of losing your nails. I have done this since day one and have only experienced some nail pain, but no discoloration or loss.
4. Another importane issue. You will most likely get Decadron as part of the proceedure. Got buy some Zantex and take it every day, This steroid can cause some pretty bad heartburn.
5. The Prednisone will change your facial features, more rounded. It will also increase you appetite. I have gained an average of 8 pounds since we started the Prednisone.
6. I get the treatments every 3 weeks. It takes about 1-1/2 to 2 hours to run everything in. They start with the anti-nausa drug, the Decadron, Zometa, and then the Taxetere. We finish of with a flush of saline solution.
7. Hair loss. The hair on my head started to come out 13 days after the first treatment so I went ahead and shaved it off. I can see some growth back, but it is very slow. The grey ones seem to grow faster. I have lost all of my body hair. The ones that rdiation didn't get.
8. Here is my biggest one. Fatigue. It is building with every treatment. In y case it starts on week 2 after the chemo and lasts for around 2-3 days. The energy level never returns back to what I had before each round. I just try to push through and take some afternoon naps.
I read a great article yesterday about Avastin. It has been received accelerated approval for advanced HER2-Negative breast cancer. It is being tested for prostate cancer now. The studies for breast cancer were listed as Ribbon1, Ribbon2 and AVADO. Conducted at the Sarah Cannon Research Institute. Check it out. My article was in "Birmingham Medical News". www.birminghammedicalnews.com.
I hope this helps, brother.
Still in our prayers,